MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_12.6
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Toxic Anterior Segment Syndrome (TASS) (4469)
Date of Event 03/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H6 - type of investigation: 4110 - lens work order search: no similar complaint type events reported for units within the same lot.Manufacturer narrative: a review of the device labeling was completed.The dfu provides the surgeon instruction for complete ovd removal.Precaution: (6) after inserting this product, aspirate the viscoelastic substance completely from inside the eye.Do not use highly viscous viscoelastic substances that are difficult to aspirate completely.Under other defects there is a possibility of (3) foreign matter adhering to the lens surface.Under precautions for use: apply with caution on the following patients (14) history of uveitis.Chronic postop inflammation is typically idiopathic and require extended steroid treatment.Toxic anterior segment syndrome (tass) is an acute sterile postoperative inflammation that can occur after uncomplicated or complicated intraocular surgery.While improper sterilization and contamination of surgical instruments remains the most common risk factor associated with tass, ocular viscoelastic, and improper preparation of antibiotics for intracameral injection may also lead to tass.An exact cause could not be determined as the event could be multifactorial in nature including patient and/or procedure related factors.Claim# (b)(4).
 
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vicm5 -4.50d implantable collamer lens into the patient's left eye (os) on (b)(6) 2024.The patient underwent bilateral sequential icl surgery.Tass was diagnosed.Diagnostics were performed and deposit and white thread-like substance were observed behind the lens, but no additional treatment was prescribed.It was also reported that onset of problem was 1 month after surgery and that additional procedures were performed: "upper side incision.Horizontal fixation." as of (b)(6) 2024 problem was not resolved and patient was under observation.The reporter states cause of the event was unknown.The lens remains implanted.
 
Additional Manufacturer Narrative
H6 - type of investigation 3331 - device history record (dhr) review: based on the results of the investigation, all released devices from the associated work order(s), including the suspected device, have been manufactured within established process parameters and there is no indication that the manufacturing and processing of the device contributed to the complaint issue.Claim#: (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker ave
monrovia, CA 91016
MDR Report Key19105649
Report Number2023826-2024-01598
Device Sequence Number7736841
Product Code MTA
UDI-Device Identifier00840311300495
UDI-Public00840311300495
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVICM5_12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date04/15/2024
Supplement Report FDA Received Date06/27/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL-SFC-45, LOT#-UNK; FOAM TIP PLUNGER MODEL-FTP, LOT#-UNK; INJECTOR MODEL-MSI-PF, LOT#-UNK
Outcome Attributed to Adverse Event Other;
Patient SexUnknown